Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Blood with white discharge from grafts for burn injury, applying bacitracin ointment. Normal?

My 18 year old son had skin graft surgery 3 weeks ago following a burn injury. The grafts all took, but about half of them are hypertrophic. While doing the daily massage of the grafts, we have noticed that blood mixed with white discharge is leaking out from the sides of the grafts and sometimes from the middle areas of the graft. some of these areas are sore but many are not. we are gently pushing the discharge out and then apply bacitracin ointment. The doctors don t seem to be concerned about this. He is supposed to be heading off to college in three weeks and we would like to get this under control. We are having a hard time finding info about what is normal healing for skin grafts. Should we be concerned?
Asked On : Tue, 7 Aug 2012
Answers:  1 Views:  141
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Dermatologist 's  Response
Thanks for posting your query to HCM.
Your anxiety and problem is well expected. You have said the grafts healed well.
But, still the grafted skin is like a torn shirt and you must take care of it to prevent complications. I suggest you apply barrier creams like zinc oxide which will protect your skin and also absorb oozing. Take plenty of water and vit c for wound healing. I dont expect any major untoward complication. he can resume to his work but take extra care of the grafted skin. He has to prevent dusty atmosphere.
Prasad PVS
Answered: Tue, 1 Oct 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor